MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-16
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex pushwire was returned.The pipeline flex pushwire appeared to be separated into two segments.There was no pipeline flex braid returned with the devices as it was implanted.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pushwire appeared to be separated at 107.0cm from the proximal end.The ptfe shrink tubing was found to be damaged and peeled off near the broken ends.Bend found on the pushwire at 16.0cm from the proximal end.Based on the returned devices, the pipeline flex and phenom catheter were confirmed to have pushwire separation and resistance during delivery.The fracture surface exhibits dimple features consistent with tensile overload failure mechanism.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that pipeline flex pushwire separated.The pipeline flex device was successfully deployed with good wall apposition and good neck coverage; upon retrieving the delivery wire of the pipeline device, it was noticed there was no movement of the tip coil; it was attempted again to retrieve the wire.The entire delivery system and catheter were removed, and the delivery wire was noticed to have broken inside of the microcatheter.The device was prepared and used per the instructions for use (ifu).The catheter was flushed as per the ifu.The tortuosity was moderate and appeared to be a slightly tougher to advance the device more so than normal.This event occurred during the treatment of a left ophthalmic, internal carotid artery (ica), unruptured, amorphous, aneurysm.The max diameter was 7mm and neck width of 5mm.The distal landing zone was 3.96mm and the proximal was 4.43mm.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9333604
Report Number2029214-2019-01136
Device Sequence Number16705143
Product Code OUT
UDI-Device Identifier00847536016415
UDI-Public00847536016415
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberPED-450-16
Device Lot NumberA824262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR